Optimal asymmetric strategies in research joint ventures
This paper identies an overlooked implication of models of research joint ventures initiated by d'Aspremont and Jacquemin (1988). Even though the a ggregate R&D cost of identical rms in a research joint venture would be lowest if they invested equally to re- duce subsequent production costs, nonetheless members may often enlarge their overall joint prot by making unequal investments.
(This abstract was borrowed from another version of this item.)
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Schmalensee, Richard, 1987. "Competitive advantage and collusive optima," International Journal of Industrial Organization, Elsevier, vol. 5(4), pages 351-367.
- Vonortas, Nicholas S., 1994. "Inter-firm cooperation with imperfectly appropriable research," International Journal of Industrial Organization, Elsevier, vol. 12(3), pages 413-435, September.
- Poyago-Theotoky, Joanna, 1995. "Equilibrium and Optimal Size of a Research Joint Venture in an Oligopoly with Spillovers," Journal of Industrial Economics, Wiley Blackwell, vol. 43(2), pages 209-226, June.
- Theodore C. Bergstrom & Hal R. Varian, 1985. "When Are Nash Equilibria Independent of the Distribution of Agents' Characteristics?," Review of Economic Studies, Oxford University Press, vol. 52(4), pages 715-718.
- De Bondt, Raymond & Veugelers, Reinhilde, 1991. "Strategic investment with spillovers," European Journal of Political Economy, Elsevier, vol. 7(3), pages 345-366, October.
- Harrington, Joseph E, Jr, 1991. "The Determination of Price and Output Quotas in a Heterogeneous Cartel," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 32(4), pages 767-792, November.
- Bergstrom, Theodore C. & Varian, Hal R., 1985. "Two remarks on Cournot equilibria," Economics Letters, Elsevier, vol. 19(1), pages 5-8.
- M. J. Farrell, 1959. "The Convexity Assumption in the Theory of Competitive Markets," Journal of Political Economy, University of Chicago Press, vol. 67, pages 377-377.
When requesting a correction, please mention this item's handle: RePEc:eee:indorg:v:16:y:1998:i:2:p:195-208. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.